Alert archive / Florida / Small Craft Advisories in 2010
Small Craft Advisory 21, NWS Jacksonville, FL
NWS Jacksonville, FL issued this small craft advisory at Mar 17, 2010, 2:50 PM EDT. It took effect at Mar 18, 2010, 4:00 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2010, 2:50 PM EDT (18:50 UTC)
- In effect from
- Mar 18, 2010, 4:00 AM EDT
- Expired
- Mar 19, 2010, 3:50 AM EDT
- In force
- 24 hr
- Issued by
- NWS Jacksonville, FL
The text
As transmitted, in the capitals the NWS used until 2016.
657 WHUS72 KJAX 171850 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 250 PM EDT WED MAR 17 2010 AMZ470-472-474-180945- /O.NEW.KJAX.SC.Y.0021.100318T0800Z-100319T0800Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 250 PM EDT WED MAR 17 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 4 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM THURSDAY TO 4 AM EDT FRIDAY. NORTHERLY WINDS WILL INCREASE TO 15 TO 20 KNOTS AND SEAS WILL BUILD TO 5 TO 7 FEET AFTER MIDNIGHT. WINDS WILL SHIFT TO NORTHWEST AS AN AREA OF LOW PRESSURE MOVES INTO THE WESTERN ATLANTIC LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
776 WHUS72 KJAX 180739 AAA MWWJAX URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 339 AM EDT THU MAR 18 2010 AMZ470-472-474-182100- /O.CON.KJAX.SC.Y.0021.100318T0800Z-100319T0800Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 339 AM EDT THU MAR 18 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY. NORTH TO NORTHWEST WINDS WILL CONTINUE AT 15 TO 20 KNOTS WITH SEAS OF 5 TO 7 FEET AS AN AREA OF LOW PRESSURE MOVES INTO THE WESTERN ATLANTIC. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
449 WHUS72 KJAX 181858 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 258 PM EDT THU MAR 18 2010 AMZ470-182000- /O.CAN.KJAX.SC.Y.0021.000000T0000Z-100319T0800Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- 258 PM EDT THU MAR 18 2010 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DROPPED BELOW SMALL CRAFT ADVISORY ALTHOUGH SEAS WILL BE UP TO 6 FEET AT TIMES. $$ AMZ472-474-190800- /O.CON.KJAX.SC.Y.0021.000000T0000Z-100319T0800Z/ FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 258 PM EDT THU MAR 18 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY. NORTHWEST WINDS WILL CONTINUE AT 15 TO 20 KNOTS WITH SEAS OF 5 TO 7 FEET AS AN AREA OF LOW PRESSURE MOVES EASTWARD OVER THE WESTERN ATLANTIC. MOST OF THE SEA STATE IS COMPOSED OF NORTHEAST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
693 WHUS72 KJAX 190750 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 350 AM EDT FRI MAR 19 2010 AMZ472-474-190900- /O.CAN.KJAX.SC.Y.0021.000000T0000Z-100319T0800Z/ FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 350 AM EDT FRI MAR 19 2010 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS ARE DECREASING TO BELOW ADVISORY CRITERIA. $$ LETRO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 17, 2:30 PM EDT, 20 minutes earlier.
Area forecast discussion, Mar 17, 2:30 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT WED MAR 17 2010
.SYNOPSIS...CLOUD/WET AND COOL ST. PATRICKS DAY ACRS SE GA/NE FL
WITH UPR LOW APPROACHING THE AREA. UPPER-LEVEL DRY SLOT SPREADING
ACRS THE NRN FL PENINSULA HAS SHIFTED RAIN OFFSHORE...WHILE RAIN
CONTINUES ACRS CTRL/SRN GA.
.SHORT TERM...TNGT THRU FRI NGT...UPR LOW FCST TO MOVE ACRS AREA
LATE TNGT AND THURS. ANTICIPATE THE MORE WIDESPREAD RAINFALL TO
DECREASE IN COVERAGE LATE THIS AFTN AND EVENING ACRS SRN GA...
PERHAPS A BAND OF SHOWERS WILL MOVE ACRS NRN FL PENINSULA DURING
LATE AFTN INTO EARLY EVNG...OTHERWISE SHOULD SEE CONSIDERABLE LOW
AND MID CLOUDINESS TNGT AS PRESENTLY SEEN ACRS MS/AL. MAY SEE SOME
BREAKS IN CLOUDINESS PARTICULARLY LATE TMRW AFTN. DESPITE COLD AIR
ALOFT...MODELS SUGGEST SFC DWPTS DROP INTO MID 40S AS SFC FLOW
BECOMES NWRLY...RESULTING IN ONLY SOME LLVL INSTBY. THIS COULD LEAD
TO ISOLATED/WDLY SCT'D SHOWERS BENEATH UPR LOW...SO WILL SHOW POPS
DECREASING TNGT...THEN DRY FRI MRNG...WITH 20 POPS DURING AFTN.
WILL GO CLOSE TO MAV GUID TEMPS TNGT/THURS.
UPR LOW GRADUALLY MOVES E OF AREA THURS NGT INTO FRI...WITH WEAK
RIDGE BUILDING OVER AREA FRI AFTN/NGT. SHOULD SEE SUNSHINE...WITH
RISING LLVL THICKNESS VALUES SUGGESTING HIGH TEMPS IN LOW/MID 70S...
NEAR MOS GUID.
.LONG TERM...SAT THRU WED...NEXT STORM SYSTEM TAKES SHAPE OVER THE
SRN PLAINS ON SAT. ECMWF A BIT STRONGER...AND AS A RESULT SLOWER...
THAN THE GFS WITH THIS SYSTEM. SYSTEM COULD END UP CLOSER IN STRENGTH
TO ECMWF...AND THUS A LITTLE SLOWER THAN WHAT GFS IS SHOWING. EXPECT
A NICE DAY SAT WITH HIGH TEMPS IN MID 70S...PERHAPS UPR 70S GNV/OCF.
CLOUDS SHOULD INCREASE SAT NGT BUT ANY PCPN WILL REMAIN W OF FCST
AREA EVEN WITH FASTER GFS SOLUTION. BEST RAIN CHCS APPEAR TO BE SUN
AFTN WRN HALF OF FCST AREA...AND LATE AFTN INTO EVNG ERN HALF. GFS
SHOWING ONLY LIGHT RAINFALL AMTS...STRONGER ECMWF HAS MORE SIG
RAINFALL...AND PERHAPS THREAT OF THUNDERSTORMS...FOR OUR AREA SUN.
WILL MAINTAIN CURRENT FCST OF CHC SHRA AND SLGT CHC TSRA SUN
AFTN/EVNG. WITH SLIGHTLY SLOWER COLD FRONT MOVEMENT THAN GFS...WILL
GO A LITTLE ABOVE MEX GUID SUN AND FCST HIGH TEMPS IN LOW/MID 70S.
HIGH PRESSURE BUILDS IN FROM W ON MON WITH HIGH TEMPS BACK A BIT
BELOW NORMAL...MID/UPR 60S...PERHAPS NEAR 70 ARND OCF. TEMPS SHOULD
GET BACK UP TO NEAR NORMAL BY NEXT WED. DRY CONDITIONS EXPECTED FOR
THE FIRST HALF OF NEXT WEEK.
&&
.AVIATION...MOST OF THE STATIONS HAVE IMPROVED A BIT WITH VFR OCCURRING
AT THIS TIME. BULK OF THE MODERATE RAINS ARE OVER INLAND SE GA ATTM
BUT AS THE SFC AND UPPER LOW PRES SYSTEM TRACK EWD OVER THE NEXT
FEW HRS EXPECT CONDITIONS TO DETERIORATE AGAIN BACK TO MVFR AND
THEN IFR LATE TONIGHT. LOW CLOUDS EXPECTED TO CONTINUE WELL INTO THU
MORNING BEFORE CIGS RISE TO MVFR OR VFR BY NOON.
&&
.MARINE...NELY FLOW FROM THIS MORNING HAS CHANGED LITTLE WITH SPEEDS
GENERALLY 10-15 KT AND SEAS OF 3-5 FT. SEAS ARE MAINLY COMPOSED OF
SWELL ATTM PER BUOY SPECTRAL PLOTS. AS SFC LOW MOVES OFFSHORE WINDS
WILL SHIFT TO NW AND INCREASE WITH SCA EXPECTED OFFSHORE LATER
TONIGHT AND HAVE POSTED WITH THIS PACKAGE. SCA WILL GO THROUGH EARLY
FRI MORNING. MAY GO WITH SCEC NEARSHORE ALTHOUGH IT TOO LOOKS
MARGINAL. WAVEWATCH GUIDANCE LOOKS REASONABLE BUT MAY BE A TAD TOO
LOW INITIALLY. NWLY FLOW WILL LINGER INTO FRIDAY AS THE LOW
PULLS AWAY AS WELL AS LONGER PERIOD SWELLS INTO THE WEEKEND EVEN AS
LIGHT WINDS SETTLE OVER THE REGION AS HIGH PRESSURE BUILDS OVER THE
REGION. NEXT FRONTAL SYSTEM APPROACHING WILL INCREASE SOUTHERLY FLOW
ON SUNDAY.
&&
.FIRE WEATHER...NO CONCERNS UNTIL FRI WHEN DRIER AIR FILTERS INTO
THE AREA. NEW GUIDANCE SUGGESTS 4 HRS DURATION OF LOW RH FOR A GOOD
PORTION OF NE FL. LLVL MOISTURE VALUES ARE NOT PARTICULARLY LOW
WHICH LEADS TO THE CONCLUSION THAT IT'S TOO MARGINAL FOR A WATCH AT
THIS TIME. THEREFORE...FOR NOW WILL MENTION LOW RH VALUES IN FIRE WX
DISCUSSION AND THE POSSIBLE NEED FOR A WATCH IN LATER FORECASTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 44 65 43 74 / 30 10 10 0
SSI 46 62 47 70 / 40 20 10 0
JAX 46 64 44 73 / 30 20 10 10
SGJ 49 62 47 70 / 30 20 10 10
GNV 47 64 42 74 / 20 20 10 0
OCF 47 65 43 74 / 20 20 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 4 AM THURSDAY TO 4 AM EDT FRIDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
&&
WOLF/SHASHY/KEEGANHazardous weather outlook, Mar 17, 5:10 AM EDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 510 AM EDT WED MAR 17 2010 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-181000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 510 AM EDT WED MAR 17 2010 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES... RAINS WILL INCREASE TODAY AS A STRONG DISTURBANCE MOVES EAST ACROSS THE AREA. RAINFALL AMOUNTS WILL GENERALLY AVERAGE LESS THAN ONE HALF INCH WITH LOCALLY HIGHER AMOUNTS ACROSS SOUTHEAST GEORGIA. NORTHEASTERLY SWELLS WILL CONTINUE TO BRING AN ELEVATED RISK OF RIP CURRENTS AT AREA BEACHES. A FLOOD WARNING IS IN EFFECT FOR THE ALTAMAHA RIVER AT BAXLEY. REFER TO THE LATEST RIVER STATEMENTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SWELLS WILL CONTINUE AN ELEVATED RISK OF RIP CURRENTS AT ATLANTIC COAST BEACHES THROUGH THE END OF THE WEEK. A COLD FRONT WILL MOVE ACROSS THE AREA ON SUNDAY PRECEDED BY SHOWERS AND ISOLATED THUNDERSTORMS. MINOR FLOODING WILL CONTINUE ON THE ALTAMAHA RIVER AT BAXLEY. MINOR FLOODING IS FORECAST FOR THE SATILLA RIVER AT ATKINSON THIS WEEKEND. REFER TO THE LATEST RIVER STATEMENTS AND WARNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. CARROLL
Nearby
Small Craft Advisories in Florida, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.